Facebook Pixel
EmpowHER Guest

Plan B

By Anonymous May 15, 2010 - 7:44pm
Rate This

Is there any way to know that the plan b I just took is working? Will spotting indicates that plan b' effectiveness? I took plan b a week ago after and now i have spotting. Does this mean that i have nothing to worry anymore?

Add a Comment8 Comments

HERWriter Guide

Anon - Yes, it can take a few months for your period to return to "normal" but also keep in mind that it's not unusual for women to experience changes in their periods in terms of amount of flow, duration, etc. And, no taking Plan B isn't dangerous.

July 9, 2010 - 5:00pm
EmpowHER Guest
Anonymous (reply to Pat Elliott)

So what can this spotting be? Is it just my ovulation? Or something else? but isn't it a little bit to fast to ovulate, it's not even half time of my cycle. I have little trace of blood in my vaginal discharges, and sometime my vaginal discharges is brownies, and my pee is pinkies.....

This really worries me.

July 10, 2010 - 9:13am
(reply to Anonymous)

Many women spot in-between their periods, and it is normal. It is called breakthrough bleeding, which is just "bleeding in-between periods", and spotting is usually a brown color/discharge.

What would need to be medically looked at by your doctor is any blood in your urine, as this could indicate an infection. If your pee is pink, please see your doctor soon, as it can worsen and become very painful.

July 11, 2010 - 11:58am
EmpowHER Guest

Hi there, It's me again.

Can plan be have long term effect on your period? As i told you i already had my period the next month after the month i took plan B which Alison said it indicated that I'm not pregnant. 26 days after that period i got my next period, which is a little bit too early for me because my regular period usually range from 28 to 34 days. But i didn't think it was that odd since 26 is not that far from 28. But now, 10 days on this month cycle i spotted again. My pees is pinkies and i see some traces of blood. I didn't have any sex after the plan b i took, and i didn't have any change of lifestyle nor face any stress. So i start to worry, what can this spotting be?

Is it still the effect of the plan b i took two months ago? I read a lot of article saying that plan b can really mess up your cycle months after you took it. Is it dangerous at all?

July 9, 2010 - 2:57am
EmpowHER Guest
Anonymous (reply to Anonymous)

O ya, i forgot to mention that the period i got in that 26 days cycle period is a little bit lighter than usual, but it lasted for around 5 days like my usual period.

July 9, 2010 - 2:58am

Unfortunately, the only way to know if Plan B worked is for your next menstrual period to begin. Plan B can cause irregularities in your cycle, including early or late period, and can also cause breakthrough bleeding (bleeding in between periods; usually more like spotting). So, no, spotting is not an indicator of a period or of not being pregnant.

If your period has not started within a week after you expect it (and at least 14 days after last unprotected intercourse), you can take a home pregnancy test. I know the last thing you want to hear is to wait, but that is all you can do at this point.

Please let us know when your period starts!

May 16, 2010 - 3:14am
EmpowHER Guest
Anonymous (reply to Alison Beaver)

The spotting that i thought was only spotting gets a little bit heavier that it looks like my period, but a little bit lighter than my usual period. But I already got my period for this month two weeks ago. Is this bleeding my "next period" or just the intermenstrual bleeding. It is 10 days after my last unprotected sex. I had my unprotected sex just when my period finish. Is it ok to have this kind of bleeding two times in one month?

May 17, 2010 - 1:59am
(reply to Anonymous)

The bleeding you're having now sounds like the intermenstrual bleeding that can be caused by Plan B. And yes, it won't hurt you to have had your regular period and now this bleeding in a month -- though next month's period may be delayed, OK? Irregular periods are one of the most common side effects of Plan B.

May 18, 2010 - 8:53am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!